MU Digital Repository
Logo

Lithium-Induced vertigo in a tertiary care hospital in South India

Kunder, Sushil Kiran and Patil, Navin and Chogtu, Bharti and Avinash, A and Pathak, Anurag and Avin, S and Shenoy, Smita (2015) Lithium-Induced vertigo in a tertiary care hospital in South India. Research Journal of Pharmaceutical, Biological and Chemical Sciences, 6 (5). pp. 1229-1231. ISSN 0975-8585

[img] PDF
[172].pdf - Published Version
Restricted to Registered users only

Download (571kB) | Request a copy

Abstract

Bipolar disorder is a disorder characterized by periods of depression and elevated mood. It is also known as manic-depressive illness or bipolar affective disorder (BPAD). The cause is unclear, with environmental and genetic factors playing key roles. Treatment includes medications like antipsychotics and mood stabilizers, and psychotherapy. Lithium is a commonly used mood stabilizer in the management of BPAD. It is known to cause a series of adverse effects like thyroid dysfunction, diabetes insidious, tremors, etc. This report showcases a case of bipolar disorder who was on Lithium and developed 3 episodes of vertigo, one month after starting therapy for the same.

Item Type: Article
Uncontrolled Keywords: Manic-depressive; bipolar; mood-stabilizer; giddiness; neurotoxicity; dizziness.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 24 Sep 2015 16:27
Last Modified: 24 Sep 2015 16:27
URI: http://eprints.manipal.edu/id/eprint/144110

Actions (login required)

View Item View Item